Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

October 18, 2015Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Oct 18, 2015, 9:48 AM EDT for Oswego County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2015, 9:48 AM EDT (13:48 UTC)
Expired
Oct 18, 2015, 11:15 AM EDT
In force
87 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 56 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS81 KBUF 181348
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EDT SUN OCT 18 2015
 
NYZ006-181515-
OSWEGO-
948 AM EDT SUN OCT 18 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT CENTRAL OSWEGO COUNTY...

AT 945 AM EDT...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WAS
IMPACTING AREAS FROM MEXICO TO PARISH AND CONSTANTIA. THIS BAND OF
SNOW WILL REMAIN IN PLACE THROUGH MIDDAY BEFORE WEAKENING. SNOWFALL
RATES OF AROUND AN INCH PER HOUR ARE EXPECTED...WHICH WILL RESULT IN
SLUSHY AND SNOW COVERED ROADS.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 35.
 
MOTORISTS SHOULD BE PREPARED FOR SNOW AND ICE COVERED ROADS. SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.

LAT...LON 4316 7588 4316 7592 4317 7593 4317 7595
      4318 7596 4318 7600 4351 7637 4352 7635
      4351 7629 4353 7624 4359 7619 4336 7587
      4333 7589 4332 7586

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Oct 18, 9:36 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 18, 9:36 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
936 AM EDT SUN OCT 18 2015

.SYNOPSIS...
A COLD NORTHWEST FLOW WILL CONTINUE TO PRODUCE RAIN AND SNOW SHOWERS
TODAY WITH THE MOST PERSISTENT ACTIVITY SOUTHEAST OF LAKES ERIE AND
ONTARIO WHERE SOME MINOR ACCUMULATIONS ARE POSSIBLE. HIGH PRESSURE
WILL BUILD ACROSS THE REGION TONIGHT AND BRING AND END TO THE LAKE
EFFECT RAIN AND SNOW SHOWERS. MUCH WARMER TEMPERATURES WILL ARRIVE
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
GETTING REPORTS OF AROUND 6 INCHES OF ACCUMULATION ACROSS CENTRAL
OSWEGO COUNTY NEAR PARISH AND MEXICO FROM A PERSISTENT BAND OF LAKE
EFFECT SNOW. WITH THIS IN MIND...HAVE UPGRADED THE LAKE EFFECT SNOW
ADVISORY TO A WARNING FOR OSWEGO COUNTY THROUGH EARLY AFTERNOON. THE
ACCUMULATING SNOW IS ONLY IN A VERY NARROW ZONE FROM NEAR MEXICO TO
PARISH...WITH ONLY A DUSTING ELSEWHERE. TOTALS IN THIS AREA WILL
REACH 7-9 INCHES THROUGH EARLY AFTERNOON. WITH LEAVES STILL ON THE
TREES...THIS MAY RESULT IN A FEW TREE LIMBS COMING DOWN AND
SCATTERED POWER OUTAGES.

A COLD NORTHWESTERLY FLOW WILL PERSIST TODAY WITH UNSEASONABLY COLD
TEMPERATURES. THIS WILL RESULT IN SIGNIFICANT LAKE INDUCED
INSTABILITY WITH LAKE EFFECT RAIN AND SNOW SHOWERS. BOUNDARY LAYER
TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW IN MOST AREAS THIS
MORNING...WITH ONLY THE IMMEDIATE LAKE SHORES MIXING WITH RAIN.
ANY LINGERING SHOWERS WILL MIX WITH RAIN THIS AFTERNOON. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TONIGHT WHICH WILL END LAKE
EFFECT SHOWERS AND BRING CLEARING SKIES WHEN WINDS SHIFT TO THE
SOUTH. NOW FOR THE DETAILS...

LAKE EFFECT SNOWS...

RADAR/SATELLITE TRENDS BOTH SHOW INCREASING MOISTURE AND LAKE
EFFECT SHOWERS MOVING INTO WESTERN NEW YORK...WHICH IS IN LINE
WITH HIGH RESOLUTION MODEL GUIDANCE. EXPECT SNOW SHOWERS TO
ENHANCE FROM MOISTURE FROM LAKE ERIE/ONTARIO. THIS AREA SHOULD
CONTINUE TO MOVE EAST THIS MORNING...FOLLOWING THE PROGRESSION OF
AN UPPER LEVEL TROUGH AXIS WHICH WILL MOVE EAST OF THE REGION.
THIS WILL BRING A BURST OF SNOW TO CHAUTAUQUA AND CATTARAUGUS
COUNTIES...WITH AN INCH OR TWO OF ACCUMULATION EXPECTED INLAND OF
THE IMMEDIATE LAKESHORE. SNOW SHOWERS WILL ALSO SPREAD SOUTH OF LAKE
ONTARIO...BUT THIS ACTIVITY SHOULD BE LESS ORGANIZED WITH ONLY
LOCALIZED ACCUMULATIONS IN HEAVIER SNOW SHOWERS ESPECIALLY FROM NEAR
WEBSTER INTO PORTIONS OF WAYNE COUNTY WHERE AN INCH OR SO MAY
ACCUMULATE. THE STRONGEST BAND OF SNOW CONTINUES TO BE ACROSS
CENTRAL OSWEGO COUNTY FROM MEXICO TO PARISH AND CONSTANTIA. THIS
BAND WILL REMAIN IN PLACE FOR A FEW MORE HOURS BEFORE SHEAR AND
DIURNAL MIXING INCREASES. TOTALS MAY REACH 7-9 INCHES IN A VERY
LOCALIZED AREA.

THIS AFTERNOON...NORTHWESTERLY WINDS WILL PUSH THIS MOISTURE
SOUTHEAST AND FURTHER AWAY FROM THE LAKES THIS AFTERNOON WITH
SHOWERS EXPECTED TO WEAKEN. BY THIS TIME TEMPERATURES WILL BE A
BIT WARMER SO SHOWERS WILL MIX WITH RAIN IN MANY AREAS...WITH
LITTLE IF ANY ACCUMULATION. LINGERING LAKE EFFECT RAIN AND SNOW
SHOWERS SHOULD TAPER OFF BY THIS EVENING.

CHILLY TEMPERATURES...

OTHERWISE TODAY WILL BE ANOTHER CHILLY DAY...ROUGHLY A COUPLE
DEGREES COOLER THAN YESTERDAY. HIGHS SHOULD BE IN THE UPPER 30S TO
LOWER 40S. EXPECT ANOTHER COLD NIGHT TONIGHT...WITH MANY AREAS
LIKELY TO BE EVEN COLDER WITH CLEAR SKIES AND FAIRLY LIGHT WINDS
EXPECTED. AREAS WHICH DID NOT FREEZE LAST NIGHT ARE LIKELY TO BE
COLDER TONIGHT WITH LOW TEMPERATURES EXPECTED TO BE IN THE 20S
INLAND...WITH LOWER 30S NEAR THE IMMEDIATE LAKESHORE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
MONDAY SHALL START COLD WITH MANY AREAS AROUND THE FREEZING MARK TO
START THE DAY. THE UPPER LEVEL TROUGH THAT BROUGHT US THE CHILLY
AIRMASS WILL BE EXITING OFF THE NEW ENGLAND COASTLINE MONDAY...AND
ALLOW FOR HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT TO MOVE IN.
THIS AREA OF HIGH PRESSURE WILL ALSO BRING WARMING ALOFT WITH 850
HPA TEMPERATURES REACHING 4 TO 9C ACROSS THE REGION...WITH THE
WARMEST AIR FOUND ACROSS FAR WESTERN NEW YORK.

EXPECT A DRY DAY MONDAY WITH THE DRIER AIRMASS ADVANCING ACROSS THE
REGION. THIS SHOULD ALLOW FOR A PERIOD OF MOSTLY SUNNY SKIES WITH
THE SUNSHINE AIDING IN AFTERNOON TEMPERATURES RETURNING TO THE
LOWER 50S. SOUTHWEST WINDS WILL ALSO AID IN THE WARMING TREND
MONDAY AND THESE WINDS WILL ALSO BECOME GUSTY AGAIN. AN INCREASING
PRESSURE GRADIENT BETWEEN THE CENTER OF THE AREA OF HIGH PRESSURE
ALONG THE SOUTHEAST STATES AND AN APPROACHING SURFACE LOW
TROUGH/COLD FRONT TO THE WEST WILL ALLOW THE LAKE PLAINS TO GUST 30
TO 35 MPH.

THIS COLD FRONT WILL SLOWLY SAG SOUTHEASTWARD FROM CANADA THROUGH
THE NIGHT MONDAY. MOISTURE INCREASING ALONG THIS FRONT...AIDED BY A
50 KNOT LLJ TRANSPORTING THIS MOISTURE...WILL SPREAD A FEW RAIN
SHOWERS ACROSS LAKE ONTARIO AND POINTS EASTWARD. A WEAK SHORTWAVE
TROUGH RUNNING ACROSS THE CENTRAL GREAT LAKES AND THEN EASTERN
GREAT LAKES MONDAY NIGHT WILL PUSH THIS FRONTAL BOUNDARY SLOWLY
SOUTHWARD...WHILE INCREASING THE MID LEVEL LIFT. AS THE FRONT DROPS
SOUTHWARD BEFORE STALLING THERE WILL ALSO BE CHANCES FOR SHOWERS
ACROSS WNY LATE MONDAY NIGHT AND INTO TUESDAY.

THOUGH SKIES WILL BE MOSTLY CLOUDY THROUGH THE DAY TUESDAY OUR AIR
TEMPERATURES WILL REACH WELL INTO THE 50S AND POSSIBLY LOWER 60S
ACROSS THE LAKE PLAIN. A CONTINUED SOUTHWEST FLOW...DOWNSLOPING MAY
BRING SEVERAL VALLEY LOCATIONS IN WNY INTO THE MID 60S.

FORCING ALONG THE STALLING FRONT WILL FADE THROUGH THE DAY TUESDAY
AND THIS WILL ALLOW FOR MUCH OF THE SECOND HALF OF THE DAY TO LIKELY
REMAIN DRY. AS ANOTHER WAVE ALONG THIS FRONTAL BOUNDARY RIPPLES
THROUGH THE PLAINS TUESDAY NIGHT IT WILL BEGIN TO SEND THIS STALLED
FRONT NORTHWARD AS A WARM FRONT. THOUGH TUESDAY NIGHT WILL LIKELY
REMAIN DRY THERE WILL BE INCREASING CHANCES LATE TUESDAY NIGHT OF A
RAIN SHOWER NEAR LAKE ERIE. TEMPERATURES TUESDAY NIGHT WILL RUN A
FEW DEGREES ABOVE NORMAL SOUTH OF LAKE ONTARIO...AND NEAR NORMAL
EAST OF THE LAKE WHERE SOME LIMITED CLEARING IS POSSIBLE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY INTO THURSDAY... GFS/EC ARE PAINTING A ONE-TWO PUNCH OF
WEATHER SYSTEMS MOVING ACROSS THE AREA. FIRST THE SYSTEM FOR
WEDNESDAY EVOLVES OUT OF A WEAK SHORTWAVE THAT EVOLVES
OUT ENERGY THAT LEAKS OUT OF THE LOW PRESSURE SYSTEM ALONG THE WEST
COAST. EC/GFS TAKE THIS WAVE ACROSS THE PLAINS / UPPER GREAT LAKES
TUESDAY WITH SOME POSSIBLE CONVECTIVE COMPLEX DEVELOPMENT THERE.
THIS COMPLEX TRAJECTORY OF THE WAVE FROM THIS TIME RANGE WITH
POSSIBLE CONVECTIVE FEEDBACK PROBLEMS IN THE MODELS GIVES OVERALL
LOW-CONFIDENCE DESPITE AGREEMENT BETWEEN THE OPERATIONAL MODEL RUNS
OF THE GFS/EC. THE GEM TAKES THIS WAVE NORTH INTO CANADA WITH LITTLE
IMPACT ON THE AREA. IF THE GFS/EC IS CORRECT THEN SHOWERS ARE IN
STORE FOR WEDNESDAY. WILL CONTINUE WITH HIGH CHANCE POPS FOR
WEDNESDAY...WITH SOME LOW LIKELY POPS PAINTED AROUND LAKE
ONTARIO WHERE ISENTROPIC LIFT WILL BE GREATEST.

THURSDAY A STRONGER / HIGHER CONFIDENCE LOW TRACKS NORTH OF THE
FORECAST AREA PUSHING A STRONG COLD FRONT THROUGH THURSDAY /
THURSDAY NIGHT WITH INCREASED CHANCES FOR SHOWERS... AND MAYBE SOME
LAKE ENHANCEMENT BY THURSDAY NIGHT AS 850MB TEMPERATURES FALL BELOW
ZERO.

AFTER A COOLER DAY THURSDAY/FRIDAY BEHIND THE FRONT... BROAD HIGH
PRESSURE WILL BUILD ACROSS THE EAST RESULTING IN MILD AND DRY
WEATHER TO START THE WEEKEND.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
LAKE EFFECT SNOW AND RAIN SHOWERS WILL PERSIST THROUGH TODAY...WITH
VFR CONDITIONS OUTSIDE OF THESE. RADAR AND SATELLITE SHOW
INCREASING MOISTURE BUILDING FROM W-E FOLLOWING THE PROGRESSION OF
AN UPPER LEVEL TROUGH. NORTHWESTERLY WINDS BEHIND THIS TROUGH WILL
PUSH THIS MOISTURE INTO WESTERN NEW YORK AND INCREASE THE CHANCE
FOR LAKE EFFECT SNOW AND RAIN SHOWERS AT THE BUF/IAG/JHW/ROC TAF
SITES BETWEEN 12Z AND 18Z. THIS WILL BRING BRIEF PERIODS OF MVFR
OR LOWER CONDITIONS TO BUF/IAG/ROC...WITH STEADIER SNOWS AND IFR
CIGS EXPECTED AT JHW.

WINDS WILL DIMINISH AND SHIFT TO THE SOUTH TONIGHT WITH VFR
CONDITIONS.

OUTLOOK...
MONDAY...VFR.
TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
A MID-UPPER LEVEL TROUGH WILL SLIDE EAST TODAY WITH NORTHWESTERLY
WINDS INCREASING THIS AFTERNOON. IN MOST AREAS WINDS/WAVES WILL
REMAIN BELOW SCA CRITERIA...BUT MESOSCALE GUIDANCE IS FAIRLY
CONSISTENT IN PICKING UP WINDS SW OF DUNKIRK TO SCA CRITERIA.

HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES THROUGH MONDAY MORNING
WITH A PERIOD OF LIGHTER WINDS. HIGH PRESSURE WILL THEN DRIFT TO THE
MID ATLANTIC WITH STRONGER SOUTHWEST FLOW DEVELOPING IN ITS WAKE
LATER MONDAY...LIKELY BRINGING ANOTHER AROUND OF ADVISORY-WORTHY
CONDITIONS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 PM EDT THIS AFTERNOON FOR
     NYZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...CHURCH/THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Oct 18, 9:48 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EDT SUN OCT 18 2015

NYZ001>005-007-008-010>014-019>021-085-191400-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
948 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-191400-
OSWEGO-
948 AM EDT SUN OCT 18 2015

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191400-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
948 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

WATERSPOUTS ARE POSSIBLE THROUGH THIS EVENING ON LAKES ERIE AND
ONTARIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Oct 18, 8:05 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
805 AM EDT SUN OCT 18 2015

NYZ006-181400-
OSWEGO-
805 AM EDT SUN OCT 18 2015

...LAKE EFFECT SNOW WILL CONTINUE ACROSS CENTRAL OSWEGO COUNTY...

AT 802 AM EDT...A BAND OF LAKE EFFECT SNOW EXTENDED FROM MEXICO BAY
TO MEXICO...PARISH...AND CONSTANTIA. THIS BAND WILL CONTINUE TO
REMAIN IN PLACE THROUGH MID MORNING WITH ADDITIONAL ACCUMULATION OF
AROUND AN INCH.

SOME ROADS WILL LIKELY BE SLUSHY AND SLIPPERY THIS MORNING WITHIN
THIS BAND. THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 35.

CONDITIONS CAN DETERIORATE RAPIDLY IN LAKE EFFECT SNOW BANDS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4333 7589 4331 7586 4318 7588 4316 7591
      4317 7593 4318 7599 4318 7600 4320 7606
      4352 7642 4352 7636 4351 7635 4351 7629
      4353 7624 4354 7622 4359 7620 4342 7584

HITCHCOCK
Special weather statement, Oct 18, 8:10 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
810 AM EDT SUN OCT 18 2015

NYZ019-020-085-181315-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-
810 AM EDT SUN OCT 18 2015

...A QUICK BURST OF SNOW WILL IMPACT CHAUTAUQUA...CATTARAUGUS AND
SOUTHWESTERN ERIE COUNTIES...

AT 807 AM EDT...AN AREA OF LIGHT TO MODERATE SNOW WAS MOVING ONSHORE
FROM LAKE ERIE ACROSS MUCH OF CHAUTAUQUA...WESTERN CATTARAUGUS...AND
FAR SOUTHERN ERIE COUNTIES.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OLEAN...FREDONIA...SALAMANCA...ALLEGANY STATE PARK...
EDEN...SPRINGVILLE...WESTFIELD...LAKEWOOD AND GOWANDA.

THIS AREA OF SNOW WILL PRODUCE A COATING TO AN INCH OF ACCUMULATION
AND MAY PRODUCE THE FIRST SLIPPERY DRIVING CONDITIONS OF THE YEAR.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 6 AND 27 AND ROUTE 219
FROM SPRINGVILLE TO SALAMANCA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4200 7936 4219 7976 4223 7975 4254 7910
      4266 7895 4240 7834 4200 7841

HITCHCOCK
Special weather statement, Oct 18, 9:44 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
944 AM EDT SUN OCT 18 2015

NYZ019-020-181515-
CATTARAUGUS-CHAUTAUQUA-
944 AM EDT SUN OCT 18 2015

...AN AREA OF LAKE EFFECT SNOW WILL IMPACT NORTHERN CHAUTAUQUA...
CATTARAUGUS AND SOUTHWESTERN ERIE COUNTIES...

AT 941 AM EDT...AN AREA OF LAKE EFFECT SNOW WAS FOUND OVER MUCH OF
THE NORTHERN HALF OF CHAUTAUQUA AND CATTARAUGUS COUNTIES. THIS WILL
REMAIN IN PLACE THROUGH LATE MORNING BEFORE DIMINISHING. EXPECT
ADDITIONAL ACCUMULATIONS OF AROUND AN INCH IN PERSISTENT BANDS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...DUNKIRK...FREDONIA...SALAMANCA...ALLEGANY STATE PARK...
WESTFIELD...GOWANDA...SILVER CREEK...FALCONER AND ASHFORD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN EXITS 60 AND 59.
 INTERSTATE 86 BETWEEN EXITS 13 AND 23.
 ROUTE 219 FROM SPRINGVILLE TO SALAMANCA.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4200 7902 4233 7962 4241 7945 4249 7935
      4255 7918 4245 7892 4244 7892 4245 7890
      4224 7834 4200 7865

HITCHCOCK
Special weather statement, Oct 18, 9:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
948 AM EDT SUN OCT 18 2015

NYZ006-181515-
OSWEGO-
948 AM EDT SUN OCT 18 2015

...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT CENTRAL OSWEGO COUNTY...

AT 945 AM EDT...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WAS
IMPACTING AREAS FROM MEXICO TO PARISH AND CONSTANTIA. THIS BAND OF
SNOW WILL REMAIN IN PLACE THROUGH MIDDAY BEFORE WEAKENING. SNOWFALL
RATES OF AROUND AN INCH PER HOUR ARE EXPECTED...WHICH WILL RESULT IN
SLUSHY AND SNOW COVERED ROADS.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 35.

MOTORISTS SHOULD BE PREPARED FOR SNOW AND ICE COVERED ROADS. SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.

LAT...LON 4316 7588 4316 7592 4317 7593 4317 7595
      4318 7596 4318 7600 4351 7637 4352 7635
      4351 7629 4353 7624 4359 7619 4336 7587
      4333 7589 4332 7586

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:57 AM EDTSmall Craft AdvisoryBUF12 hr
Oct 18, 8:05 AM EDTSpecial Weather StatementBUFOswego115 min
Oct 18, 8:10 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua65 min
Oct 18, 8:35 AM EDTLake Effect Snow AdvisoryBUFOswego55 min
Oct 18, 9:30 AM EDTLake Effect Snow WarningBUFOswego4 hr
Oct 18, 9:44 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua91 min
Oct 18, 3:54 PM EDTSmall Craft AdvisoryBUF53 hr

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.